Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 4 of 4 Posts

·
Registered
Joined
·
1,808 Posts
Klonopin, like any other benzo drug, can slow down motility. I have IBS-C and take it, but the thing about benzos is that they stop working on the anxiety after a few months and you have to keep upping the dose to get an effect. When you try to get off them, you have to go through withdrawal.The worsening of your anxiety may be due to a sole reliance on medication as you build up a tolerance to it over time, so while Klonopin once helped you control your anxiety/stress and thus the IBS, it now has little or no effect. Try to wean yourself off the Klonopin with CBT and/or hypnotherapy. (I'm a fine one to talk as I've been addicted to benzos since I was 16 years old. I'm not off them entirely, but CBT and hypnotherapy have allowed me to decrease my dosage of Klonopin to a fraction of what I used to take. My goal is to get off of the stuff completely.)
 

·
Registered
Joined
·
47 Posts
Discussion Starter · #3 ·
The klonopin worked great for a few months and now doesn't help at all. My Antenolol works 100 times better for my anxiety. I need to call my pscyhiatrist about trying to get off the klonopin. I've been taking 1mg for about 14 months. Is there a med that doesn't loose it's effect over time? I've tried about 20 different meds. The serontin ones' make me very sick.I've collected so many kinds of pills my room looks like a pharmacy. My stomach has it's good days and bad days and stress and anxiety doesn't play the much of a role anymore. The first 2 yrs of my 3 yrs on having anxiety problems I would only have stomach issues when I would get a anxiety attack. Now I usually only get lots of anxiety when my stomach bothers. Doesn't matter what I eat. I can eat a clean meal and has a upset stomach and have a gloppy meal and have no problem at all. I've been taking Imodium everyday now and it's great for most of the day but after dinner I get to full and can't go take a dump.
 

·
Registered
Joined
·
19 Posts
My mother went through something similar as you. she started taking a ebnzo (Ativan) about 3 years ago to help with the anxiety from having IBS. At first it made all the the symptons go away. But it seems that your body bulids up a tolerance to the dose you start on and unless you keep increasing the dose you are in a constant state of withdrawal. Benzos are a horrible drug to be on long term - although I do understand that some people do truly need them. our experience with them has been the worst of our lives. I have seen my mother suffer so terribly, but she did finally kick them but it took a long time and alot of help and support. The withdrawal can be long and uncomfortable but well worth it. She did it by tapering to valium (which has a longer half life) and then once on the valium soley she slowly started to taper that until April when she was off them completely. She did it with ALOT of help from the people at ://benzoforum.proboards20.com/index.cgi. This is the place to visit to get moral support and loads of information. Based on my experience with my mom I can almost say with certainty that alot of your stomach troubles have been made worse from the Benz (but I am not a doctor and the doctors we saw were not much help with either the IBS or the Benzo addiction.)Good luck!
 
1 - 4 of 4 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top